Vol. 1, No. 1, 2008

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 3, 361–540
Issue 2, 181–359
Issue 1, 1–179

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Addresses
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Parity of the partition function and the modular discriminant

Sally Wolfe

Vol. 1 (2008), No. 1, 9–19
Abstract

We relate the parity of the partition function to the parity of the q-series coefficients of certain powers of the modular discriminant using their generating functions. This allows us to make statements about the parity of the initial values of the partition function and to obtain a modified Euler recurrence for its parity.

Keywords
partition, congruences
Mathematical Subject Classification 2000
Primary: 05A17
Milestones
Received: 3 August 2007
Revised: 28 October 2007
Accepted: 28 October 2007
Published: 28 February 2008

Communicated by Ken Ono
Authors
Sally Wolfe
Department of Mathematics
University of Wisconsin
Madison, Wisconsin 53706
United States